MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305782
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one photo and one sample with open packaging was received by our quality team for evaluation.From the photo, damage was observed on the hub collar.The sample was subjected to visual inspection and the eclipse hub collar was observed to be dented.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The assembly process was reviewed, and the discharge station was found to contact the eclipse hub collar.The probable root cause could be that there were stray parts at the discharge station which was not effectively cleared off during housekeeping.The stray parts resulted in the subsequent incoming parts reaching the discharge station to be jammed and continuously hit by each other eventually causing damage to the hub collar and then falling into the good part bin.This could be an isolated case due to improper housekeeping.The eclipse assembly production technician will be retrained on the housekeeping checklist with an emphasize to clear off all stray parts at the discharge station to prevent possible jams of parts.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the bd eclipse¿ needle experienced a broken barrel.The following information was provided by the initial reporter: broken barrel.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary one photo and one sample in open packaging were received by our quality team for evaluation.From the photo and the sample, a crack line was observed on the barrel.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The eclipse primary packaging was reviewed.There is no machine contact on a large barrel surface which could press on the barrel to create the crack line.There is a small contact with the barrel surface during pick and place of the barrel, however, the pick and place gripper is made of rubber and via the suction motion which is unlikely to generate the crack line.The syringe assembly line was reviewed.Probable root cause could be due to the leak test lowering tooling screw loosening, causing the barrel to be unable to sit properly when the part is transferring to the exercise dial pocket.This eventually led to a jammed part and a cracked barrel.H3 other text : see h10.
 
Additional Manufacturer Narrative
H6: investigation summary: one photo and one sample in open packaging were received by our quality team for evaluation.From the photo and the sample, a crack line was observed on the barrel.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The eclipse primary packaging was reviewed.There is no machine contact on a large barrel surface which could press on the barrel to create the crack line.There is a small contact with the barrel surface during pick and place of the barrel, however, the pick and place gripper is made of rubber and via the suction motion which is unlikely to generate the crack line.The syringe assembly line was reviewed.Probable root cause could be due to the leak test lowering tooling screw loosening, causing the barrel to be unable to sit properly when the part is transferring to the exercise dial pocket.This eventually led to a jammed part and a cracked barrel.Checking the condition of the leak test lower tooling screw, changing, and replacing if required will be added to the yearly assembly preventative maintenance checklist.This incident has been added to our database of reported incidents.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15316896
Report Number8041187-2022-00505
Device Sequence Number5505021
Product Code FMI
UDI-Device Identifier30382903057826
UDI-Public30382903057826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305782
Device Catalogue Number305782
Device Lot Number1330252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/12/2022
09/27/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/26/2022
10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown